Home LizzyB73 Comments

LizzyB73 Oncology Specialist Nurse

About

Username
LizzyB73
Joined
Visits
141
Last Active
Roles
Member, Cancer Community Member, Menopause Community Member, Dementia Community Member
Points
340
Badges
14
Posts
112

Comments

  • @Breastcancerbabe good evening Rachel sadly your chemo nurse was correct. Your blood’s white cells will only regenerate in their own time and so nothing you can do diet wise to raise them. There are drugs we give by injection to boost white cells but these come with own side effects. I do wish you well during your…
  • Hi @PositiveLady10 Lovely to hear from you Barbara be thinking of you on your special day approaching Take good care of yourself Liz 💕
  • Hi @Vincent Hope you are doing okay and thanks for getting in touch. I attach an article on the subject that may be helpful Wishing you well best wishes Liz 💕
  • Hi @Shands Sue Did you have a a chance to take a look at the article about hair dye that Blanka attached. I have also added some info from cancer research uk about this very important subject. I know some of my patients use hair dyes from Holland and Barrett’s…
  • @PositiveLady10 Hi Barbara sorry it’s taken me a few days to come back to you - have been away and just got back. I can understand that you would be concerned following the receipt of the above liver blood results but as all of us who have had cancer sometimes forget, there are other things that could cause this. Drugs for…
  • Hi @Rozalia Thanks for getting in touch and as Lou has already so eloquently described, your symptoms sound totally normal for someone 4 weeks post op. I am so pleased that you have good news regarding your tumour staging and that you do not require any further treatment aside from herceptin. When you think about the op…
  • Hi @peakays_1944 This must be so debilitating for you. Potentially this could be scarring of the lung tissue which can lead to irritation and subsequent cough. Not what you need to hear but this symptom could be with you indefinitely. Perhaps speak to the Consultant and ask for an alternative remedy for this as sounds like…
  • Hi @peakays_1944 Thanks for getting in touch. Can I just ask what medication you are taking at the moment? I can then see if I can offer any help best wishes Liz
  • HI @PAwsnjaws Thanks for getting in touch with regards to the differences between denosumab and zometa There has been a study which showed that denosumab faired slightly better at reducing risk of bone problems for women with breast cancer that had already spread but that the side effect profile of flu like symptoms was…
  • Hi @Viv just wanted to see how you are and I was going to suggest that maybe you give the breast care nurses a call at the hospital. It would be routine for you to have a follow up mammogram but perhaps asking for a CT scan of chest abdo and pelvis would offer some reassurance for you, following on from your anxiety about…
  • Hi @Bonnie1 thanks for getting in touch. Can I ask for what reason you need to be on a ppi? The newer ppi’s such as esomeprazole are now sometimes offered but like any medication should be reviewed with you on a regular basis to check they are still needed. Best wishes Liz 💕
  • Hi @Chlogamble so sorry you’ve had a difficult day today - steroids can play tricks on the brain no doubt! Are you sure you’re not sure just pressing too many places on your body and imagining the worst? 😊
  • Hi @Rob59 I am In awe of your honesty at this incredibly difficult time. I so hope you find it within yourself to be able to speak to your family in the way you need to. Music opens up so many emotions in all of us and when times are especially hard are a real source of comfort. Sending my love Liz 💕
  • Hi @Chlogamble Good to hear from you again and hope I can put your mind at rest. SO glad you’ve completed chemo - another tough milestone passed under your belt. Any cancer in a lymph node is best treated systemically with chemo, just to mop up any microscopic cells that decide to do their own thing. No need for an…
  • Hi @Strawberry42 Thanks so much for getting in touch. I will try and find out for you as I am not an expert on hair colouring contents sadly. I will come back to you if I am able to find the answer for you wishing you well liz 💕
  • Hi @Rozalia I do hope you are feeling okay so soon after having your double mastectomy operation. You queried about the binder that is on following your operation. Yes this is to prevent build up of blood and fluid but is usually only worn until your first review by the breast team. I would suggest that you make contact…
  • Hi @Veriterc Verite, Thank you so much for getting in touch and I am totally in agreement with you that those experiencing long term side effects of cancer treatment are often forgotten. Some NHS hospitals are now offering late effects outpatient clinics where patients such as you can tap into support and helpful…
  • Hi @PML263 Pam Thanks so much for getting in touch at what must be a very difficult time for you. It is very common to feel tried when starting palbociclib but I have not experienced patients having issues with bladder control. I would recommend that you discuss this difficult side effect with your consultant to see if…
  • Hi @Saguttariusjones How are things? Please let us know how you have got on best wishes Liz 💕
  • Hi @DonnaLee59 The body is very good at telling us when it’s needs to rest. Cancer treatment is tiring and fatigue is one of the side effects we have no magic wand for . Its very common and you just have to let your body rule this one for now. Take care for the rest of your treatment liz 💕💕
  • Hi @Rob59 Welcome to this forum and I do hope you will find the group very supportive. So sorry to hear about your wife and then to find you were diagnosed too. Are you receiving any cancer treatment at the moment? If so can I help with answering any questions on that side? How are you recovering from your recent hip…
  • Hi @RUTHDUIGNAN Thank you for getting in touch. You are doing the right thing by placing warm towels on the area to help absorb the excess fluid, which in most cases reabsorbs naturally. As Lou mentioned, sometimes radiotherapy may have to be delayed as a result but fingers crossed for you. My best wishes Liz 💕💕
    in Seroma Comment by LizzyB73 July 2020
  • Hi @greenbean48 Just checking in following your whirlwind experience in ER and your massive shock diagnosis. Can hear how scared you are understandably, it is really important to make sure you have all the facts of your diagnosis and that will take a time, while you have tests that are relevant for the Drs to find out more…
  • Hi @Bliss In my personal experience of working in healthcare , a Consultant would not usually say to a patient no tumours found and then write cancer on a scan report. They would usually say something along the lines of , yes we found something concerning or sinister and need to rule out it being cancer. As this report has…
  • Hi @Franny I hope you are doing well following your mastectomy I have attached an article that may well be of use for your query I hope you recover quickly best wishes Liz 🌸🌸
  • Hi @Bliss Thanks for getting in touch and after reading your story, I can understand your concern. I agree that the gastroscope report is quite worrying for someone who is not familiar with the terminology it contains, I will try and break it down into more basic terms and as I understand it to read. Indications - the…
  • Hi @netadict Tom, Thanks for your comment - do you have a cancer diagnosis that you need some support with? Happy to help if you need a chat. Although I am a great advocate for seeking natural remedies for medical conditions, I think we have to be very careful to recommend remedies that have fairly limited research…
  • Hi @Chlogamble Thanks for getting in touch. I will link you in with @Amber_Thomas_RDN , live better with’s registered dietician who will be much better placed to answer this one. We would always advise patients to continue with Vitamin D as this can be very protective but I will hand over to Amber to advise you on vitamin…
  • @schnoodlemum Hi Usually chemo would start about four to six weeks post mastectomy but as you mentioned you currently have a wound infection, this would need to heal first. good luck with it all best wishes Liz x
  • Hi @casazue Thank you for getting in touch - we don`t routinely give red cell boosters in the UK for patients on chemotherapy and it is quite unusual for them to cause diarrhoea. They can cause some joint pain and muscle spasms. Could it be the actual chemo that is giving her the diarrhoea and not the red cell boosters?…